Google ad
End of ad
left arrow Google ads: down arrow
Independent expert answers
on psychiatry and psychology

Tricyclic Antidepressants - Side-Effects

Abstract: Trycyclics can cause stomach upset, constipation, dry mouth, blurred vision, drowsiness,lowered blood pressure (fainting), weight gain, tremors, sweating, problems urinating, problems having orgasm, confusion in elderly people, cardiac problems.

Web4Health logo
psychologist Independent medical expert answers on psychiatry and psychology

Tricyclic Antidepressants - Side-Effects

Intelligent natural language question-answering in the area of psychology and psychiatry. Ask a simple question  Local help Info


Go the top of the page Top Forum iconDiscuss this Forum iconGet expert advice Printer Print
Question(s): 
Written by: Petros Skapinakis, MD, MPH, PhD, lecturer of Psychiatry in the University of Ioannina Medical School, Greece. Eva Gerasi, postgraduate student in the Department of Psychiatry, University Hospital of Ioannina, Greece.
First version: 22 Jul 2008.
Latest revision: 29 Jul 2008.

What are the side-effects for TCAs?

Answer:

Side effects may vary among these medications, and most of them lessen as the person continues to take the medication. Side effects include:
  • Stomach upset and other problems, such as constipation.
  • Dry mouth, blurred vision, and drowsiness.
  • Lowered blood pressure.
  • Weight gain.
  • Tremors and sweating.
  • Inability to urinate (urinary retention).
  • Loss of sexual desire or ability.
  • Confusion or delirium in older adults.
The most important side effects include cardiac problems in those with previous heart disease. They may be fatal in overdose.
Intelligent natural language question-answering in the area of psychology and psychiatry. Ask a simple question:
Local help Info
Google ad
End of ad
Disclaimer: The documents contained in this web site are presented for information purposes only. The material is in no way intended to replace professional medical care or attention by a qualified psychiatrist or psychotherapist. It can not and should not be used as a basis for diagnosis or choice of treatment. If you find anything wrong, please notify us at .
Go to top of page To top of page